MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's hearing performance with the device is affected.The user's mother noticed a change in hearing with the device after trauma to the head.Ct imaging will be performed and reimplantation surgery is being considered.
 
Event or Problem Description
It was reported on 24.May.2022 that approximately 2 months prior the user fell and then the mother noticed that the user was less responsive to sound.Ct imaging will be performed and reimplantation surgery is being considered.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the reference electrode, as it might be caused by an external mechanical impact appears likely.However, to confirm an exact root cause of failure a device investigation of the explanted device is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the reference electrode, as it might be caused by an external mechanical impact appears likely.However, to confirm an exact root cause of failure a device investigation of the explanted device is necessary.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
It was reported on (b)(6) 2022 that approximately 2 months prior the user fell and then the mother noticed that the user was less responsive to sound.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key14539632
Report Number9710014-2022-00371
Device Sequence Number4956863
Product Code MCM
UDI-Device Identifier09008737366179
UDI-Public(01)09008737366179
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/11/2022
Device Model NumberMI1200 SYNCHRONY
Device Catalogue Number36629
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer05/24/2022
05/24/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date08/16/2022
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale